Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 7, 2018, 9:56 AM EST. It took effect at Jan 7, 2018, 5:00 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2018, 9:56 AM EST (14:56 UTC)
- In effect from
- Jan 7, 2018, 5:00 PM EST
- Expired
- Jan 9, 2018, 3:30 AM EST
- In force
- 35 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
793 WHUS72 KTAE 071456 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 956 AM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS EVENING... .Cautionary conditions are expected to persist through the day. Advisory level conditions are possible tonight through much of Monday, as easterly winds could exceed 20 kts and seas range from 4 to 8 feet at times. Expect winds and seas to gradually calm on Tuesday, though cautionary conditions will likely remain possible offshore through the latter part of the week. GMZ750-752-770-772-072130- /O.NEW.KTAE.SC.Y.0002.180107T2200Z-180109T0400Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 956 AM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EST MONDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 11 PM EST Monday. * WINDS...Southeast winds 20 to 25 knots. * WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ755-775-072130- /O.NEW.KTAE.SC.Y.0002.180107T2200Z-180108T1500Z/ Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 956 AM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST MONDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 10 AM EST Monday. * WINDS...East winds 20 knots. * WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
786 WHUS72 KTAE 072012 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 312 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY... GMZ755-775-081100- /O.EXT.KTAE.SC.Y.0002.180107T2200Z-180108T1800Z/ Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 312 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...East winds 20 knots. * WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ750-752-770-772-081100- /O.CON.KTAE.SC.Y.0002.180107T2200Z-180109T0400Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 312 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WINDS...Southeast winds 20 to 25 knots. * WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
453 WHUS72 KTAE 080101 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 801 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY... GMZ750-752-770-772-080930- /O.CON.KTAE.SC.Y.0002.000000T0000Z-180109T0400Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 801 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... * WINDS...Southeast winds 20 to 25 knots. * WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ755-775-080930- /O.CON.KTAE.SC.Y.0002.000000T0000Z-180108T1800Z/ Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 801 PM EST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...East winds 20 knots. * WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
544 WHUS72 KTAE 080838 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 338 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING FROM THE OKALOOSA WALTON COUNTY LINE TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FROM THE OCHLOCKONEE RIVER TO APALACHICOLA OUT TO 60 NAUTICAL MILES... GMZ750-752-770-772-081530- /O.CON.KTAE.SC.Y.0002.000000T0000Z-180109T0400Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 338 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southeast winds 20 to 25 knots. * WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ755-775-081530- /O.CON.KTAE.SC.Y.0002.000000T0000Z-180108T1800Z/ Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 338 AM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...East winds 20 knots. * WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
779 WHUS72 KTAE 081831 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 131 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE TONIGHT FOR COASTAL AND OFFSHORE WATERS WEST OF APALACHICOLA... GMZ750-752-770-772-090900- /O.EXT.KTAE.SC.Y.0002.000000T0000Z-180109T0900Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 131 PM EST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Southeast winds around 20 knots. * WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 8 feet further offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
772 WHUS72 KTAE 090830 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 330 AM EST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ750-752-770-772-090930- /O.CAN.KTAE.SC.Y.0002.000000T0000Z-180109T0900Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 330 AM EST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Tallahassee has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 9:22 AM EST, 34 minutes earlier.
Area forecast discussion, Jan 7, 9:22 AM EST, 34 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 922 AM EST Sun Jan 7 2018 .UPDATE... Forecast for today is on track. No changes were made with the morning update. && .PREV DISCUSSION [603 AM EST]... .NEAR TERM [Through Today]... Mid level flow across our area will become increasingly zonal as one disturbance moves off the New England coast and another moves into the southern Plains. Surface high pressure will hold nearly in place across NC/VA area keeping our winds from the east. This will shut down the northerly cold air advection with a shift towards weak warm air advection and high temperatures a few degrees warmer than Saturday with readings in the low to mid 50s. An increase in mid/high clouds will begin this afternoon from west to east as that southern Plains disturbance inches closer to the area. .SHORT TERM [Tonight Through Tuesday]... An approaching upper level shortwave from the west will be the story of the short term period, as this feature is expected to close off and meander near the Florida Straits by the end of the period. Expect rain chances to increase from west to east Monday, with the highest chances focused across the Wiregrass region, west of the Apalachicola and Chattahoochee Rivers. The upper low is expected to move southward on Tuesday, generally yielding lower rain chances across the region as slightly drier air noses back into the region. Expect a return to near or just above normal temperatures across the region, with highs generally ranging in the 60s to near 70, and overnight lows warming from the 30s and 40s Sunday night to the 40s and 50s Monday night. .LONG TERM [Tuesday Night Through Sunday]... There remains some uncertainty regarding the evolution of the aforementioned shortwave trough from mid-week onward. Model guidance remains in good agreement in cutting the low off and generally meandering it near the Florida Straits on Wednesday. However, the GFS solutions continue to clear this feature and associated moisture from this area by Thursday, while the ECMWF solutions pull it back into the jet stream ahead of an approaching shortwave trough to the west. This keeps the forecast for late Wednesday into Thursday uncertain at this time, with respect to rain chances. There is reasonably high confidence at this time in a potent system and associated front traversing the region during the Friday/Saturday timeframe, bringing with it elevated chances for rain and cooler temperatures for the weekend. Otherwise, expect above normal highs and lows through the period. .AVIATION [Through 12Z Monday]... VFR through the period. High pressure will remain in tact this period with easterly winds. High clouds will increase through the day today. Overnight, there are some indications of stratus developing after midnight local time. Confidence is not high enough at this time for predominate cig restrictions but have indicated in the TAFs for scattered clouds late in the period. .MARINE... Cautionary conditions are expected to persist through the day. Advisory level conditions are possible tonight through much of Monday, as easterly winds could exceed 20 kts and seas range from 4 to 8 feet at times. Expect winds and seas to gradually calm on Tuesday, though cautionary conditions will likely remain possible offshore through the latter part of the week. .FIRE WEATHER... Aside than low dispersions possible Monday afternoon, no hazardous fire weather conditions are expected. .HYDROLOGY... With the next frontal system forecast to impact the region Sunday night through Tuesday, current expectations are for 1-2" average rainfall amounts (primarily west of the Apalachicola and Chattahoochee rivers). Longer range guidance hints at another system approaching the region by next weekend, which will bring elevated chances for rain once again. At this time flooding is not expected with any of this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 57 41 64 53 70 / 0 0 20 30 10 Panama City 58 46 63 55 68 / 0 10 50 50 20 Dothan 52 39 57 49 65 / 0 10 60 40 20 Albany 52 36 58 48 66 / 0 0 40 40 10 Valdosta 55 38 64 51 69 / 0 0 10 20 20 Cross City 58 41 70 52 73 / 0 0 10 10 20 Apalachicola 57 47 64 56 67 / 0 0 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...McD NEAR TERM...Scholl SHORT TERM...Pullin LONG TERM...Pullin AVIATION...Scholl MARINE...Pullin FIRE WEATHER...Scholl HYDROLOGY...Pullin
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.